- About this Journal
- Abstracting and Indexing
- Aims and Scope
- Article Processing Charges
- Articles in Press
- Author Guidelines
- Bibliographic Information
- Citations to this Journal
- Contact Information
- Editorial Board
- Editorial Workflow
- Free eTOC Alerts
- Publication Ethics
- Submit a Manuscript
- Table of Contents
Case Reports in Hematology
Volume 2012 (2012), Article ID 257023, 4 pages
Heparin-Induced Thrombocytopenia Associated with Massive Intracardiac Thrombosis: A Case Report
1The Department of Emergency Medicine, Killeen Metroplex Hospital, Killeen, TX 76549, USA
2The Division of Hematology-Oncology, The Penn State Milton S. Hershey Medical Center, Hershey, PA 17033-0850, USA
3The Department of Emergency Medicine, The University Medical Center at Brackenridge, Austin, TX 78701, USA
4Department of Surgery, The Penn State Milton S. Hershey Medical Center, Hershey, PA 17033-0850, USA
Received 29 December 2011; Accepted 1 February 2012
Academic Editors: Y. Sakurai and J. Várkonyi
Copyright © 2012 Atheer Ahmed et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
- T. E. Warkentin and A. Greinacher, “Heparin-induced thrombocytopenia: recognition, treatment, and prevention—The Seventh ACCP Conference on Antithrombotic and Thrombolytic Therapy,” Chest, vol. 126, no. 3, pp. S311–337S, 2004.
- L. Rauova, L. Zhai, M. A. Kowalska, G. M. Arepally, D. B. Cines, and M. Poncz, “Role of platelet surface PF4 antigenic complexes in heparin-induced thrombocytopenia pathogenesis: diagnostic and therapeutic implications,” Blood, vol. 107, no. 6, pp. 2346–2353, 2006.
- A. Davoren and R. H. Aster, “Heparin-induced thrombocytopenia and thrombosis,” American Journal of Hematology, vol. 81, no. 1, pp. 36–44, 2006.
- T. Warkentin, Think of HIT, Educational Book, American Society of Hematology, Washington, DC, USA, 2006.
- D. Sawaki, Y. Otani, N. Kobayakawa et al., “A case of heparin-induced thrombocytopenia with sepsis and congestive heart failure. First autopsy report in Japan,” Circulation Journal, vol. 68, no. 12, pp. 1215–1218, 2004.
- K. O. Ibrich, M. Wiersbitzky, W. Wacke et al., “Atypical heparin-induced thrombocytopenia complicated by intracardiac thrombus, effectively treated with ultra-low-dose rt-PA lysis and recombinant hirudin (Lepirudin),” Blood Coagulation and Fibrinolysis, vol. 9, no. 3, pp. 273–277, 1998.
- T. E. Warkentin, “New approaches to the diagnosis of heparin-induced thrombocytopenia,” Chest, vol. 127, no. 2, pp. 25S–45S, 2005.
- T. E. Warkentin and A. Greinacher, “Heparin-induced thrombocytopenia and cardiac surgery,” Annals of Thoracic Surgery, vol. 76, no. 2, pp. 638–648, 2003.
- A. Koster, M. Loebe, F. Mertzlufft, H. Kuppe, and R. Hetzer, “Cardiopulmonary bypass in a patient with heparin-induced thrombocytopenia II and impaired renal function using heparin and the platelet GP IIb/IIIa inhibitor tirofiban as anticoagulant,” Annals of Thoracic Surgery, vol. 70, no. 6, pp. 2160–2161, 2000.
- A. Koster, M. Kukucka, F. Bach et al., “Anticoagulation during cardiopulmonary bypass in patients with heparin-induced thrombocytopenia type II and renal impairment using heparin and the platelet glycoprotein IIb-IIIa antagonist tirofiban,” Anesthesiology, vol. 94, no. 2, pp. 245–251, 2001.
- A. Koster, O. Meyer, T. Fischer et al., “One-year experience with the platelet glycoprotein IIb/IIIa antagonist tirofiban and heparin during cardiopulmonary bypass in patients with heparin-induced thrombacytopenia type II,” Journal of Thoracic and Cardiovascular Surgery, vol. 122, no. 6, pp. 1254–1255, 2001.